Hail, Boyd
- When
- July 19, 10:45 PM CST
- Where
- Boyd County, 8 mi NNW of Spencer
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.967, -98.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 19, 12:41 PM CST, 10 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 141 PM CDT TUE JUL 19 2005 .DISCUSSION... THE MUCH ADVERTISED HEAT WAVE APPEARS TO BE UNDERWAY IN THE PANHANDLE AND ERN CO/NW KS WITH TEMPS ALREADY IN THE MID 90S AT 1 PM CDT. THE LATEST DEVELOPMENT IS THE VERY DEEP MOISTURE ACROSS CNTL/ERN NEB AHEAD OF THE DRY LINE. THIS IS PREVENTING DEEP VERTICAL MIXING TO ACTUALIZE THE VERY WARM TEMPS ADVERTISED BY GUIDANCE ACROSS CNTL NEBRASKA. FULLY EXPECT THIS PATTERN WILL CONTINUE THIS WEEK THROUGH THE WEEKEND. THUS THE FCST IS FOR VERY WARM TEMPS...NEAR 100F...WEST OF THE DRY LINE AND WARM...LOWER 90S...VERY HUMID CONDITIONS EAST OF THE DRY LINE...GENERALLY ALONG AND EAST OF HIGHWAY 83 PER CLIMATOLOGY. THE NAM/GFS ARE TRENDING FARTHER S WITH THE SERIES OF SFC LOW PRESSURE SYSTEM FORECAST TO DEVELOP AND MOVE THROUGH THE CNTL PLAINS THIS WEEK. ALSO...THE NAM SUGGESTS EACH LOW WILL DROP A WEAK COLD FRONT AND PULL DOWN SOME COOLER AIR INTO PARTS OF THE FCST AREA. TEMPS... WEDNESDAY...WEAK COLD FRONT DROPS THROUGH WRN ZONES LATE TONIGHT THRU NOON WEDS. BAD TIMING FOR SUPER WARM TEMPS...HAVE MODERATED MAX TEMPS WITH WARMEST S AND E AHEAD OF THE FRONT. THUR...S/SE LOW LEVEL WINDS CIRCULATING AROUND WEAK HIGH PRESSURE WILL HOLD TEMPS MOSTLY IN THE LOW TO MID 90S. FRIDAY...ATM RECOVERS...SFC LOW FORMS OVER WRN SD AT 21Z...THIS WILL AGAIN PRODUCE MOSTLY SE LOW LEVEL FLOW AND DEEPER MOISTURE HOLDING TEMPS IN THE MID 90S WITH 100 NOSING INTO THE ERN PANHANDLE. SATURDAY... NAM/GFS VERY SIMILAR WITH STRENGTH AND LOCATION OF H5 RIDGE STRETCHING FROM THE WEST COAST TO THE OHIO VALLEY. BOTH MODELS SUGGEST A SFC LOW POSITION SIMILAR TO WEDS LOCATION. SUNDAY/MONDAY...NAM/GFS CONTINUE VERY SIMILAR SHOWING THE VAST H5 RIDGE MIGRATING SLOWLY INTO THE MID SOUTH. FCST TEMPS ARE PERSISTENCE AS SFC LOW POSITION IS UNCERTAIN. LATE MONDAY/TUESDAY...LOWERING HEIGHTS...FAST ZONAL FLOW AND A SERIES OF WEAK DISTURBANCE SHOULD TRIGGER AT LEAST WIDELY SCATTERED TSTMS AND COOLER TEMPS. PCPN... THIS EVENING...PER SATELLITE...CAP IS BEGINNING TO WEAKEN ALONG PALMER DIVIDE AND PRESUMABLY WILL DO THE SAME ACROSS WRN NEB. CONTINUE ISOLD TSRA. WEDNESDAY...NAM STILL SHOWING MONSTROUS INSTABILITY AHEAD OF THE DRYLINE ACROSS ERN ZONES. ALSO...WEAKLY INITIALIZED UA DISTURBANCE CURRENTLY OVER NRN UT WILL DRIFT ACROSS FCST AREA WEDS AM...PERHAPS PRIMING THE MID LEVELS OF THE ATM FOR LATE AFTN CONVECTION. CONTINUE ISOLD TSRA. THURS THROUGH SUNDAY...FCST IS DRY. WILL KEEP THUR DRY FOR NOW BUT MOST LIKELY AREA FOR TSRA WOULD BE THE PANHANDLE WITH UPSLOPE THETA E ADVECTION. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 238 PM CDT TUE JUL 19 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-201030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 238 PM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE THROUGH 11 PM CDT (10 PM MDT) IN THE WEST. THE GREATEST POTENTIAL WILL EXTEND WEST OF A LINE FROM CODY TO BROWNLEE IN CHERRY COUNTY...TO TRYON IN MCPHERSON COUNTY...AND WAUNETA IN CHASE COUNTY. THUNDERSTORMS THAT DO FORM WILL BE CAPABLE OF STRONG WIND GUSTS TO 45 MPH...OTHERWISE STORMS REMAINING BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER RIDGE CENTER POSITIONED NEAR THE FOUR CORNERS REGION WILL BUILD SLOWLY EAST THROUGH THE PERIOD KEEPING MAINLY HOT AND DRY CONDITIONS FOR THE OUTLOOK AREA. TRIPLE DIGIT TEMPERATURES AND LOW HUMIDITIES IN THE 20S...WILL RESULT IN THE GRASSLAND FIRE DANGER INDEX REACHING THE HIGH TO VERY HIGH CATEGORY WEDNESDAY AND THURSDAY OVER THE EASTERN PANHANDLE...INTO WESTERN NEBRASKA. HIGH BASED THUNDERSTORM DEVELOPMENT WILL PRESENT THE POTENTIAL FOR STRONG WINDS AND INCREASED LIGHTNING ACTIVITY AS WEAK COLD FRONTS SLIP SOUTHEAST THROUGH NEBRASKA ON WEDNESDAY...THEN AGAIN LATER ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KECK
The Sioux Falls radar (KFSD), 179 km away, was scanning. The volume nearest the first event began at 04:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451954.